Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Anemic, have sore throat, runny nose, plugged ears, swollen gums, no fever, had taken flu shot a week ago. What could be causing this?

I am a 45 year old female. Generally healthy, but have suffered from bilateral reocurring kidney stones for several years. Slightly anemic. Was tired most of the weekend, woke up this morning with sore throat , runny nose, plugged up ears, sneezing and oddly - swollen gums specifically on around bottom four front teeth. Feeling progressively worse through the day. No sores in mouth and gums were fine last night. No fever. Had a flu shot a week ago. Had teeth cleaned about 4 weeks ago and had no issues with them.
Asked On : Fri, 12 Oct 2012
Answers:  1 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Allergist and Immunologist 's  Response
a delayed reaction to the flu shot is a possibility although unlikely but you are definitely having release of histamine with the sore throat, runny nose, plugged ears and angioedema (swelling) affecting the mouth.
Delayed reaction to mouth washes at the dentist is more unlikely.
A skin prick or specific IgE blood test would elucidate if you have any allergies particularly dust mite.
Stopping smoking is a priority (if you do) for several reasons.
Antihistamines such as cetirizine should suffice (taken one daily for 7 days).
If you are on any blood pressure pills, do get these checked as ACE-i drugs cause angioedema.
Answered: Fri, 19 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor